Texas, 2004Tornado in Texas, July 7, 2004
July 7, 2004 · NWS HGX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 7, 9:25 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 7, 9:25 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT WED JUL 7 2004
.DISCUSSION...
A WEAK SURFACE RIDGE OF HIGH PRESSURE WAS OVER SE TX THIS MORNING.
OUTFLOW BOUNDARIES FROM THE STORMS OVER OK AND N TX WERE MOVING INTO
THE AREA. THE FORECAST PROBLEM OF THE DAY LOOKS TO BE RAIN AND SEVERE
STORM CHANCES.
THE MODELS WERE OFFERING DIFFERENT SOLUTIONS TO THE POPS TODAY. THE
RUC AND ETA HAD BETTER RAIN CHANCES. ALTHOUGH THE RUC HAD TOO MUCH
COVERAGE THIS MORNING...THE MODEL DID HAVE THE AREA CORRECT. THE GFS
ALSO PICKED UP ON THE 700 MB MOISTURE PATTERN BETTER THAN THE OTHER
TWO. WILL LEAN TOWARD THE RUC AND ETA SOLUTIONS.
THE 12Z SOUNDINGS INDICATED SOME VERY ISOLATED SEVERE STORMS WILL BE
POSSIBLE. THE LI/S RANGED FROM -8 TO -11 AND CAPE VALUES WERE ABOUT
5000. SOME ISOLATED HEAVY RAINFALL COULD ALSO OCCUR GIVEN THE K-INDEX
OF 36 AT LCH AND THE FACT THAT THE 700 MB DEWPOINTS WERE FROM 2 TO 4
CELSIUS AT THE COAST. EVEN THOUGH THE SCATTERED STORMS AT 15Z WERE
MOVING INLAND AT 15 KNOTS...THEY WERE PRODUCING 1/4 TO 1/2 INCH
RAINFALL. ALSO...THE SEA BREEZE AND A BAY BREEZE MAY GET INVOLVED
LATER. ALL OF THESE SHOULD INTERACT WITH THE OUTFLOW BOUNDARY MOVING
IN FROM THE NORTH.
WILL ADJUST POPS UPWARD A BIT...ESPECIALLY IN THE SOUTHERN HALF OF
THE FORECAST AREA. WILL MENTION THE LOCALLY HEAVY RAINFALL
POSSIBILITIES IN THOSE COUNTIES...ALSO. THINK THAT THE SEVERE
CHANCES ARE LOW ENOUGH TO NOT MENTIONING IN THE FORECAST FOR NOW.
MAY NEED TO UPDATE FOR THIS LATER THIS AFTERNOON OR FOR THE EVENING.
PL-40
43/99
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
.PREV PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 95 75 95 75 92/20 10 20 20 40
HOUSTON (IAH) 94 76 94 76 91/30 20 30 20 40
GALVESTON (GLS) 90 80 90 80 88/20 20 20 20 40
&&
Hazardous weather outlook, Jul 7, 9:33 AM CST, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1033 AM CDT WED JUL 7 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-072300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
1033 AM CDT WED JUL 7 2004
.DAY ONE...TODAY AND TONIGHT.
A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE AND A MODERATELY UNSTABLE
ATMOSPHERE WILL PRODUCE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING. STORM MOTION WILL BE LESS THAN 10 MPH
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE GENERALLY ALONG AND
SOUTHEAST OF A LIVINGSTON TO CONROE TO BAY CITY LINE. RAINFALL WILL
AVERAGE AROUND A HALF INCH WITH ISOLATED AREAS RECEIVING UP TO 3
INCHES.
THERE IS ALSO A THREAT FOR PULSE SEVERE THUNDERSTORMS THIS
AFTERNOON. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DOWNBURST WINDS
AND LARGE HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR
BETWEEN 2 PM AND 6 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
ON FRIDAY...AN UPPER LEVEL DISTURBANCE WILL APPROACH SOUTHEAST TEXAS
FROM THE GULF OF MEXICO. MOISTURE LEVELS WILL INCREASE. AS A RESULT...
THERE WILL BE A HIGHER CHANCE FOR SHOWERS AND THUNDERSTORMS TO
DEVELOP. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.
Tornado, Liberty
- When
- July 7, 12:58 PM CST
- Where
- Liberty County, 8 mi S of Dayton
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 25 yd
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.933, -94.883
Tornado touchdown in wooded area between FM 1409 and FM 146 in the Westlake area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Kansas, July 7, 20042 injured · $270,000 · F1 · 54 events
- Lightning Strike in Florida, July 7, 20041 death · 1 event
- Lightning Strike in Alabama, July 7, 20041 death · 1 event
- Tornadoes and Flash Flooding in Kansas, July 7, 2004$3.6 million · F0 · 31 events
- Flash Flood and Hail in Montana, July 7, 2004$2.0 million · 1.5 in hail · 7 events
- Flash Flooding and Hail in Maryland, July 7, 2004$1.0 million · 60 kt wind · 8 events
- Hail in Nebraska, July 7, 2004$1.0 million · 1.75 in hail · 3 events
- Hail in Kansas, July 7, 2004$1.1 million · 1.5 in hail · 1 event
- Hail and Damaging Winds in Virginia, July 7, 2004$53,000 · 1.75 in hail · 29 events
- Flash Flood in New York, July 7, 2004$150,000 · 1 event
- Hail and Damaging Winds in New Mexico, July 7, 2004$50,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Georgia, July 7, 2004$25,000 · 1.75 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413396.